Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 210, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 8, 2001, 8:38 PM CDT for Palo Pinto County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 8, 2001, 8:38 PM CDT (01:38 UTC)
- Expired
- Sep 8, 2001, 9:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Palo Pinto County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 9:04 PM CDT | Hail 0.75 | Metcalf Gap, TX | |
| Sep 8, 9:35 PM CDT | Thunderstorm Wind 52 ES | Mineral Wells, TX | A house was unroofed on Highway 281. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3809 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
301 WUUS54 KFWD 090139 SVRFTW TXC363-090230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 838 PM CDT SAT SEP 8 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PALO PINTO COUNTY IN NORTH CENTRAL TEXAS * UNTIL 930 PM CDT * AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES SOUTH OF POSSUM KINGDOM LAKE OR 32 MILES WEST OF MINERAL WELLS...MOVING EAST AT 20 MPH. LARGE HAIL TO GOLFBALL SIZE AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3295 9854 3253 9854 3254 9808 3294 9808
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 5:40 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 8, 5:40 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 540 PM CDT SAT SEP 8 2001 AVIATION DISCUSSION... FRONT POSITIONED ADM-ABI AT 2230Z WILL BECOME ACTIVE AS CAP WEAKENS EARLY THIS EVENING. SCT-NUM TSRA FORMING ALONG FRONT AND DRIFTING SOUTH OVERNIGHT. WIND FIELD TURNING NRLY AS LN TSRA PASSES AROUND 06Z. BECOMING MVFR WITH BRIEF PERIODS OF IFR DURING PRECIPITATION EVENTS TONIGHT AND EARLY MORNING SUNDAY. CEILINGS IMPROVING AFTER 16Z. 75 ====================================================> 355 PM CDT SAT SEP 8 2001 ...VERY ACTIVE WEATHER EXPECTED TONIGHT AND SUNDAY... SURFACE FRONT LOCATED OVER THE NW ZONES LATE THIS AFTERNOON...WILL BE THE INITIAL FOCUS FOR CONVECTION. THE CAPPING INVERSION WILL LIMIT DEVELOPMENT AT FIRST...HOWEVER...THE APPROACHING SHORTWAVE WILL SLOWLY ERODE THIS CAP. EXPECT TRAINING OF ECHOES ACROSS THE BOUNDARY BEFORE MIDNIGHT. GIVEN HIGH MOISTURE AND INSTABILITY... HEAVY RAINFALL SHOULD EQUAL THE HAIL AND DAMAGING WIND THREATS. WELL ISSUE A FLASH FLOOD WATCH FOR TONIGHT NORTH OF LAMPASAS...WACO...ATHENS LINE. BY LATE TONIGHT...CONVECTION WILL EVENTUALLY BECOME OUTFLOW DOMINANT...BUT HEAVY RAINFALL SHOULD REMAIN OVER ERN ZONES THROUGH SUNDAY MORNING. MAY NEED TO EXTEND FLASH FLOOD WATCH FOR SUNDAY. ONCE THE UPPER LEVEL TROUGH EXITS EAST...RIDGE WILL BUILD ACROSS NORTH TEXAS AND SHOULD CONTINUE TO INFLUENCE OUR WEATHER THROUGH NEXT SATURDAY. TEMPERATURES SHOULD MODERATE BY LATE WEEK. FCSTID = 64 DFW 70 80 62 87 / 80 60 0 0 ACT 73 82 62 87 / 60 50 20 0 .FWD... TX...FLASH FLOOD WATCH FOR SATURDAY NIGHT FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>146...TXZ156>157... TXZ159.
In the hours before
Special weather statement, Sep 8, 3:27 PM CDT, 5 hours 11 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-090900- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 327 PM CDT SAT SEP 8 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT FOR THAT PORTION OF NORTH TEXAS ALONG AND NORTH OF A LINE FROM PARIS...TO CANTON...WAXAHACHIE...AND GOLDTHWAITE. THIS INCLUDES SHERMAN...THE DALLAS FORT WORTH AREA...DENTON...AND GRAHAM. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF THIS LINE...INCLUDING THE WACO AND TEMPLE AREAS...MAINLY TONIGHT. THERE ALSO IS A THREAT OF HEAVY RAINFALL ACROSS MUCH OF NORTH TEXAS LATE THIS AFTERNOON AND TONIGHT. SOME AREAS COULD RECEIVE BETWEEN 2 AND 4 INCHES OF RAIN WITHIN A FEW HOURS...MAINLY TONIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED TONIGHT FOR THAT AREA ALONG AND NORTH OF A LAMPASAS...WACO...ATHENS LINE. THE MAIN SEVERE WEATHER THREATS WILL BE FROM VERY LARGE HAIL AND DAMAGING WINDS. THE THREAT OF TORNADOES APPEARS TO BE LOW AT THE CURRENT TIME...BECAUSE OF RELATIVELY WEAK WINDS ALOFT. NEVERTHELESS ...VERY STRONG INSTABILITIES AND MODERATE VERTICAL WIND SHEAR VALUES WILL RESULT IN A FEW SUPERCELL STORMS OR BOW ECHOES. LARGE HAIL AND DAMAGING WINDS ARE LIKELY TO OCCUR WITH THESE STORMS. MOREOVER... EXTREMELY HEAVY RAIN OVER A 30 TO 60 MINUTE DURATION WILL OCCUR WITH SOME OF THESE STORMS...RESULTING IN LOCALIZED FLASH FLOODING. THUNDERSTORMS WILL FORM FROM NEAR BOWIE TO GRAHAM THIS EVENING. THE STORMS WILL MOVE SOUTHEAST TO NEAR A SHERMAN...FORT WORTH...EASTLAND LINE BETWEEN 700 AND 800 PM...AND INTO SOUTHERN SECTIONS OF NORTH TEXAS AFTER MIDNIGHT. STORM SPOTTER ACTIVATION CAN BE EXPECTED WITHIN THE MODERATE RISK AREA THROUGH THE EVENING. LISTEN TO NOAA WEATHER RADIO...OR COMMERCIAL TV AND RADIO STATIONS FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Sep 8, 7:10 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
710 PM CDT SAT SEP 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0705 PM 5 NE NEWCASTLE TX 1.75 INCH HAIL
09/09/01 YOUNG GOLFBALL SIZED HAIL 5
MILES NORTHEAST OF
NEWCASTLE. REPORTED BY
GRAHAM FIRE
DEPARTMENT.Local storm report, Sep 8, 7:28 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CDT SAT SEP 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0715 PM 10 NNW BRECKENRIDGE TX 0.75 INCH HAIL
09/09/01 STEPHENS DIME SIZE HAIL NEAR THE
COUNTY LINE. REPORTED
BY BRECKENRIDGE POLICE
DEPARTMENT.Local storm report, Sep 8, 7:46 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
746 PM CDT SAT SEP 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0710 PM 2 S NEWCASTLE TX 2.75 INCH HAIL
09/09/01 YOUNG GRAHAM FD REPORTED
BASEBALL SIZE HAIL AT
FORT BELKNAP COUNTY
PARK.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:00 PM CDT | Severe Thunderstorm Warning | FWD | Stephens, Young | 60 min |
| Sep 8, 9:30 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Palo Pinto, Parker | 60 min |
| Sep 8, 9:58 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 62 min |
| Sep 8, 10:38 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.